Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 23, NWS Pocatello, ID

August 6, 20126 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 6, 2012, 4:43 AM MDT for 6 counties in Idaho. It took effect at Aug 6, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 4:43 AM MDT (10:43 UTC)
In effect from
Aug 6, 2012, 12:00 PM MDT
Expired
Aug 6, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bonneville County, ID, Clark County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4340 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS85 KPIH 061043
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
443 AM MDT MON AUG 6 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS THIS 
AFTERNOON IN SOUTHEAST IDAHO ZONE 411...

.A LOW PRESSURE TROUGH MOVING NORTHWARD THROUGH SOUTHERN IDAHO
TODAY WILL PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS THIS
MORNING. BY AFTERNOON THIS FEATURE WILL BE NEAR THE MT/WY BORDERS
WITH IDAHO AND EXPECT DEVELOPMENT OF WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS IN THE TARGHEE NATIONAL FOREST AREA. THUNDERSTORMS
ARE EXPECTED TO PRODUCE LITTLE PRECIPITATION...BUT WILL LOCALLY
PRODUCE GUSTY WINDS OF 30 TO 40 MPH.

IDZ411-062245-
/O.UPG.KPIH.FW.A.0009.120806T1800Z-120807T0000Z/
/O.NEW.KPIH.FW.W.0023.120806T1800Z-120807T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
443 AM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF. 

* TIMING: NOON MONDAY THROUGH 6 PM MONDAY AFTERNOON.

* THUNDERSTORMS: WIDELY SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: MOSTLY .02 TO .04 INCH WITH POTENTIAL FOR AN 
  ISOLATED STORM TO PRODUCE UP TO .10 INCH.

* IMPACTS: DRY LIGHTNING MAY CAUSE NEW FIRE STARTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
649 
WWUS85 KPIH 062028
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
228 PM MDT MON AUG 6 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
THIS AFTERNOON IN SOUTHEAST IDAHO ZONE 411...
...FIRE WEATHER WATCH FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR WEDNESDAY IN IDAHO ZONES 475 476 AND 477...

.SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
ACROSS 411 WITH FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS
POSSIBLE. ANOTHER SURGE OF MOISTURE WILL ARRIVE WEDNESDAY WHICH
WILL BRING ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO 475 476 AND
477.

IDZ411-070000-
/O.CON.KPIH.FW.W.0023.000000T0000Z-120807T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
228 PM MDT MON AUG 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONE 411...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF. 

* TIMING: THROUGH 6 PM MONDAY AFTERNOON.

* THUNDERSTORMS: WIDELY SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: MOSTLY TRACE TO .04 INCH.

* IMPACTS: DRY LIGHTNING MAY CAUSE NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ475>477-071200-
/O.NEW.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
228 PM MDT MON AUG 6 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
IDAHO FIRE ZONES 475...476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF.

* TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP AROUND MIDDAY ON
  WEDNESDAY AND PERSIST INTO THE EVENING HOURS...

* THUNDERSTORMS: SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: TRACE UP TO .05 INCH

* IMPACTS: LIGHTNING COULD START NEW FIRES. GUSTY OUTFLOW WINDS
  COULD FAN ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

VALLE
538 
WWUS85 KPIH 062332
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
532 PM MDT MON AUG 6 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
THIS AFTERNOON IN SOUTHEAST IDAHO ZONE 411... ...FIRE WEATHER
WATCH FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR WEDNESDAY IN
IDAHO ZONES 475 476 AND 477...

.SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
ACROSS 411 WITH FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS
POSSIBLE. ANOTHER SURGE OF MOISTURE WILL ARRIVE WEDNESDAY WHICH
WILL BRING ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO
475 476 AND 477.

IDZ411-070300-
/O.EXT.KPIH.FW.W.0023.000000T0000Z-120807T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
532 PM MDT MON AUG 6 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONE 411...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF.

* TIMING: THROUGH 9 PM TONIGHT.

* THUNDERSTORMS: WIDELY SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: MOSTLY TRACE TO .04 INCH.

* IMPACTS: DRY LIGHTNING MAY CAUSE NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ475>477-070300-
/O.CON.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
532 PM MDT MON AUG 6 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR IDAHO FIRE ZONES 475...476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF.

* TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP AROUND MIDDAY ON 
  WEDNESDAY AND PERSIST INTO THE EVENING HOURS...

* THUNDERSTORMS: SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: TRACE UP TO .05 INCH

* IMPACTS: LIGHTNING COULD START NEW FIRES. GUSTY OUTFLOW WINDS 
  COULD FAN ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
307 
WWUS85 KPIH 070306
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
906 PM MDT MON AUG 6 2012

...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR THUNDERSTORMS
AND GUSTY OUTFLOW WINDS FOR WEDNESDAY IN FIRE WEATHER ZONES 475 476 AND
477...

IDZ411-070415-
/O.EXP.KPIH.FW.W.0023.000000T0000Z-120807T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
906 PM MDT MON AUG 6 2012

...RED FLAG WARNING HAS EXPIRED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR IDAHO FIRE ZONE 411...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. THUNDERSTORMS
CONTINUE TO DIMINISH ACROSS EASTERN IDAHO ALTHOUGH AN ISOLATED
STORM IS NOT OUT OF THE QUESTION FOR THE NEXT FEW HOURS.  


$$

IDZ475>477-071000-
/O.CON.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
906 PM MDT MON AUG 6 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR IDAHO FIRE ZONES 475...476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF.

* TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP AROUND MIDDAY ON 
  WEDNESDAY AND PERSIST INTO THE EVENING HOURS...

* THUNDERSTORMS: SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS UP TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: TRACE UP TO .05 INCH

* IMPACTS: LIGHTNING COULD START NEW FIRES. GUSTY OUTFLOW WINDS 
  COULD FAN ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 6, 3:09 AM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 6, 3:09 AM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MDT MON AUG 6 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY.
UPPER LEVEL WAVE STILL WORKING NORTH AND EAST THROUGH SOUTHERN
IDAHO THIS MORNING. ISOLATED THUNDERSTORMS HAVE PERSISTED MAINLY
IN FAR SOUTH BUT DRIER AIR MOVING IN FROM THE WEST TODAY. EXPECT
BRUNT OF ACTIVITY IN FAR NORTHEAST...UPPER SNAKE RIVER HIGHLANDS AS
THAT IS WHERE BEST MOISTURE AND INSTABILITY REMAIN THIS AFTERNOON.
EXPECT LESS COVERAGE TUESDAY AND POPS LOW ENOUGH WHERE
PRECIPITATION NOT EVEN SHOWING UP IN GRIDS. BOTH NAM AND GFS
INTRODUCE MORE MOISTURE IN SOUTHWEST FLOW WEDNESDAY AND AGAIN
HAVE ISOLATED THUNDERSTORMS MAINLY IN HIGH ELEVATIONS IN GRIDS FOR
WEDNESDAY. WILL HAVE CONTINUED HOT CONDITIONS THROUGH WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY.
GFS MUCH WETTER THAN EUROPEAN MODEL IN THE LONG TERM WITH HIGH
ORIENTED IN A WAY WITH MORE MONSOONAL MOISTURE IN FLOW DAILY. AT
THIS POINT KEPT IN ISOLATED THUNDERSTORM RISK DAILY IN THE
EXTENDED PORTION OF THE FORECAST. REMAINS HOT THROUGH THE PERIOD.
GK

&&

.AVIATION...A LOW PRESSURE TROUGH WILL CONTINUE TO MOVE THROUGH THE
AREA TODAY...PRODUCING ISOLATED MORNING SHOWERS AND A THUNDERSTORM
OR TWO THIS MORNING.  THIS FEATURE WILL MOVE NORTH THROUGH THE DAY
WIT SCATTERED SHOWERS AND THUNDERSTORMS LINGERING ALONG THE MT/WY
BORDERS FOR THIS AFTERNOON.  EXPECT CIGS/VIS TO REMAIN VFR WITH MAIN
THREAT OF GUSTY WINDS OF 30 TO 40 MPH NEAR STORMS. DSH

&&

.FIRE WEATHER...A LOW PRESSURE TROUGH MOVING NORTHWARD THROUGH
SOUTHERN IDAHO TODAY WILL PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS
THIS MORNING.  BY AFTERNOON THIS FEATURE WILL BE NEAR THE MT/WY
BORDERS WITH IDAHO AND EXPECT DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORM IN THIS REGION.  A RED FLAG WARNING WILL BE ISSUED FOR
ZONE 413 FOR THIS AFTERNOON DUE TO THUNDERSTORM COVERAGE IN THIS
AREA.  STORMS MAY PRODUCE GUSTY WINDS OF 30 TO 40 MPH. WESTERLY
WINDS INCREASE SOME MONDAY AFTERNOON...WITH GUSTS UP TO 25 TO 30 MPH
OVER RIDGE TOPS IN THE SALMON-CHALLIS FOREST...AND GUSTS OF 20 TO 25
MPH IN THE LOWER SNAKE PLAIN.  AFTERNOON RELATIVE HUMIDITIES WILL
REMAIN LOW DESPITE EARLIER SHOWERS...HOWEVER WINDS ARE EXPECTED TO
REMAIN BELOW RED FLAG CRITERIA. DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING IDZ411.

&&
Hazardous weather outlook, Aug 6, 3:58 AM MDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
358 AM MDT MON AUG 6 2012

IDZ017>025-031-032-071000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
358 AM MDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED AFTERNOON THUNDERSTORMS TODAY IN THE UPPER SNAKE
RIVER HIGHLANDS. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER
ZONE 411 FROM NOON TO 6 PM FOR SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT ISOLATED MAINLY MOUNTAIN THUNDERSTORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 5, 10:56 PM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1056 PM MDT SUN AUG 5 2012

IDZ017-021-060600-
MINIDOKA ID-POWER ID-BLAINE ID-
1056 PM MDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO

UNTIL MIDNIGHT MDT

AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF RUPERT..MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN BLAINE COUNTY...
  RURAL EASTERN MINIDOKA COUNTY...
  RURAL WESTERN POWER COUNTY...
  RURAL NORTHWESTERN POWER COUNTY...
  RURAL NORTHEASTERN MINIDOKA COUNTY...

LAT...LON 4326 11365 4325 11312 4273 11314 4272 11351
TIME...MOT...LOC 0456Z 182DEG 17KT 4281 11338

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:34 PM MDTSpecial Weather StatementPIHPower56 min
Aug 5, 9:55 PM MDTSpecial Weather StatementPIHMinidoka65 min
Aug 5, 10:56 PM MDTSpecial Weather StatementPIHMinidoka64 min
Aug 6, 2:28 PM MDTFire Weather WatchPIHButte, Custer, Idaho, Lemhi, Valley23 hr
Aug 6, 5:59 PM MDTSpecial Weather StatementPIHButte46 min

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.